MAUDE Adverse Event Report: RICHARD WOLF GMBH E-LINE; HOOK ELECTRODE MONO 9FR 0°

RICHARD WOLF GMBH E-LINE; HOOK ELECTRODE MONO 9FR 0°
Model Number 868895
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgical procedure, the hook electrode broke in the patient.The broken part was taken out with a dormia.The medical procedure was successfully completed with a 15-minute delay in surgery time, without injury or endangerment to the patient.
 
Additional Manufacturer Narrative
The hook electrode mono 9fr 0°, part number: 8688.95, batch number: 21005824, was examined at rw gmbh.The examination revealed the following: investigation/analysis: the distal hook is missing from the monopolar hook electrode 8688.95 that was sent in.The break occurred directly at the solder joint between the hook and the tube.A picture provided by the customer shows that the entire hook has detached from the electrode and is still completely intact.At the time of the investigation, the distal hook is no longer present and therefore cannot be further examined.The microscopic image shows no significant thermal effects on the insulating tube.The fracture edge also shows no signs of thermal effects or discernible mechanical stress.The ifu ga-d302 / en / 2015-03 v5.0 / pk18-9297 contains the following safety instructions: chapter 7 additional notes and instructions for use.Caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.8 checks.Caution! be careful if products are damaged or incomplete! injuries to the patient, user, and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete, or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.8.1 visual check, check the hf electrode for: damage, sharp edges, loose or missing parts, rough surfaces.Any inscriptions or identification necessary for the safe intended use must be legible.To prevent wrong handling or reprocessing, any illegible lettering, labelling or identification must be reinstated.Check the insulation.Replace the electrode if: the insulation is damaged.The distal insulation is damaged.Assessment: no information is available on the number of previous reprocessing and applications of the reusable electrode.The hf generator settings used comply with the specifications in the instructions for use.The damage shows no signs of thermal effects such as scorch marks or burns.It is therefore assumed that the damage was not caused by an electrical flash-over or thermal heat effects of the hf current.There is a solder joint at the break point that connects the wire, which protrudes approximately 10 mm into the surrounding tube.The presence of the solder joint is indirectly verified by a 100% post-production test measuring the electrical continuity of the electrode.The absence of the solder joint is therefore virtually impossible.A single instance of excessive strain during use is very unlikely, as only very low forces act on the distal hook.The subject issue is present in the risk management file b2-3 reusable resection electrodes, v00.The overall probability of occurrence for this issue is consistent at previously defined levels, and the overall risk of the device remains in the acceptable category.Richard wolf gmbh (rwgmbh) has submitted a comparable reportable serious incident in the last two years and therefore have considered to report this case to be a reportable malfunction.

Brand Name
E-LINE
Common Device Name
HOOK ELECTRODE MONO 9FR 0°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key23681723
Report Number9611102-2025-00060
Device Sequence Number9846495
Product Code FAS
UDI-Device Identifier04055207011126
UDI-Public04055207011126
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K980302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number868895
Device Catalogue Number8688.95
Device Lot Number21005824
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE, VIO 300D.
Patient SexUnknown